• Previous Article
    Nonzero-sum differential game of backward doubly stochastic systems with delay and applications
  • MCRF Home
  • This Issue
  • Next Article
    Limiting behavior of fractional stochastic integro-Differential equations on unbounded domains
doi: 10.3934/mcrf.2020035

Approximate controllability of nonlinear parabolic PDEs in arbitrary space dimension

Université Paris-Saclay, UVSQ, CNRS, Laboratoire de Mathématiques de Versailles, 78000, Versailles, France, Centre de Recherches Mathématiques, CNRS UMI 3457, Université de Montréal, Montréal, QC, H3C 3J7, Canada

Received  December 2019 Revised  June 2020 Published  August 2020

In this paper, we consider a parabolic PDE on a torus of arbitrary dimension. The nonlinear term is a smooth function of polynomial growth of any degree. In this general setting, the Cauchy problem is not necessarily well posed. We show that the equation in question is approximately controllable by only a finite number of Fourier modes. This result is proved by using some ideas from the geometric control theory introduced by Agrachev and Sarychev.

Citation: Vahagn Nersesyan. Approximate controllability of nonlinear parabolic PDEs in arbitrary space dimension. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2020035
References:
[1]

D. R. Adams, On the existence of capacitary strong type estimates in $R^{n}$, Arkiv för Matematik, 14 (1976), 125-140.  doi: 10.1007/BF02385830.  Google Scholar

[2]

A. A. Agrachev and A. V. Sarychev, Navier–Stokes equations: controllability by means of low modes forcing, J. Math. Fluid Mech., 7 (2005), 108-152.  doi: 10.1007/s00021-004-0110-1.  Google Scholar

[3]

A. A. Agrachev and A. V. Sarychev, Controllability of 2D Euler and Navier–Stokes equations by degenerate forcing, Comm. Math. Phys., 265 (2006), 673-697.  doi: 10.1007/s00220-006-0002-8.  Google Scholar

[4]

A. Agrachev and A. Sarychev, Solid controllability in fluid dynamics, Int. Math. Ser. (N.Y.), Springer, New York, 6 (2008), 1-35.  doi: 10.1007/978-0-387-75217-4_1.  Google Scholar

[5]

P.-M. Boulvard, P. Gao and V. Nersesyan, Controllability and ergodicity of 3D primitive equations driven by a finite-dimensional force, In preparation, (2020). Google Scholar

[6]

N. E. Glatt-Holtz, D. P. Herzog and J. C. Mattingly, Scaling and saturation in infinite-dimensional control problems with applications to stochastic partial differential equations, Ann. PDE, 4 (2018), Art. 16, 103 pp. doi: 10.1007/s40818-018-0052-1.  Google Scholar

[7]

N. Jacobson, Basic Algebra. I, W. H. Freeman and Company, New York, Second edition, 1985.  Google Scholar

[8]

V. Jurdjevic and I. Kupka, Polynomial control systems, Math. Ann., 272 (1985), 361-368.  doi: 10.1007/BF01455564.  Google Scholar

[9]

V. Jurdjevic, Geometric Control Theory, volume 52 of Cambridge Studies in Advanced Mathematics, 1997. Google Scholar

[10]

S. KuksinV. Nersesyan and A. Shirikyan, Mixing via controllability for randomly forced nonlinear dissipative PDEs, J. Éc. Polytech. Math., 7 (2020), 871-896.  doi: 10.5802/jep.130.  Google Scholar

[11]

H. Nersisyan, Controllability of 3D incompressible Euler equations by a finite-dimensional external force, ESAIM Control Optim. Calc. Var., 16 (2010), 677-694.  doi: 10.1051/cocv/2009017.  Google Scholar

[12]

H. Nersisyan, Controllability of the 3D compressible Euler system, Comm. Partial Differential Equations, 36 (2011), 1544-1564.  doi: 10.1080/03605302.2011.596605.  Google Scholar

[13]

V. Nersesyan, Approximate controllability of Lagrangian trajectories of the 3D Navier–Stokes system by a finite-dimensional force, Nonlinearity, 28 (2015), 825-848.  doi: 10.1088/0951-7715/28/3/825.  Google Scholar

[14]

D. Phan and S. S. Rodrigues, Approximate controllability for Navier–Stokes equations in 3D rectangles under Lions boundary conditions, J. Dyn. Control Syst., 25 (2019), 351-376.  doi: 10.1007/s10883-018-9412-0.  Google Scholar

[15]

P. Quittner and P. Souplet, Superlinear Parabolic Problems: Blow-up, Global Existence and Steady States, Birkhäuser Verlag, Basel, 2007.  Google Scholar

[16]

S. S. Rodrigues, Navier–Stokes equation on the rectangle: Controllability by means of low mode forcing, J. Dyn. Control Syst., 12 (2006), 517-562.  doi: 10.1007/s10883-006-0004-z.  Google Scholar

[17]

A. Sarychev, Controllability of the cubic Schrödinger equation via a low-dimensional source term, Math. Control Relat. Fields, 2 (2012), 247-270.  doi: 10.3934/mcrf.2012.2.247.  Google Scholar

[18]

A. Shirikyan, Approximate controllability of three-dimensional Navier–Stokes equations, Comm. Math. Phys., 266 (2006), 123-151.  doi: 10.1007/s00220-006-0007-3.  Google Scholar

[19]

A. Shirikyan, Exact controllability in projections for three-dimensional Navier–Stokes equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 521-537.  doi: 10.1016/j.anihpc.2006.04.002.  Google Scholar

[20]

A. Shirikyan, Approximate controllability of the viscous Burgers equation on the real line, In Geometric Control Theory and Sub-Riemannian Geometry, Springer, Cham, 5 (2014), 351–370. doi: 10.1007/978-3-319-02132-4_20.  Google Scholar

[21]

A. Shirikyan, Control theory for the Burgers equation: Agrachev-Sarychev approach, Pure Appl. Funct. Anal., 3 (2018), 219-240.   Google Scholar

show all references

References:
[1]

D. R. Adams, On the existence of capacitary strong type estimates in $R^{n}$, Arkiv för Matematik, 14 (1976), 125-140.  doi: 10.1007/BF02385830.  Google Scholar

[2]

A. A. Agrachev and A. V. Sarychev, Navier–Stokes equations: controllability by means of low modes forcing, J. Math. Fluid Mech., 7 (2005), 108-152.  doi: 10.1007/s00021-004-0110-1.  Google Scholar

[3]

A. A. Agrachev and A. V. Sarychev, Controllability of 2D Euler and Navier–Stokes equations by degenerate forcing, Comm. Math. Phys., 265 (2006), 673-697.  doi: 10.1007/s00220-006-0002-8.  Google Scholar

[4]

A. Agrachev and A. Sarychev, Solid controllability in fluid dynamics, Int. Math. Ser. (N.Y.), Springer, New York, 6 (2008), 1-35.  doi: 10.1007/978-0-387-75217-4_1.  Google Scholar

[5]

P.-M. Boulvard, P. Gao and V. Nersesyan, Controllability and ergodicity of 3D primitive equations driven by a finite-dimensional force, In preparation, (2020). Google Scholar

[6]

N. E. Glatt-Holtz, D. P. Herzog and J. C. Mattingly, Scaling and saturation in infinite-dimensional control problems with applications to stochastic partial differential equations, Ann. PDE, 4 (2018), Art. 16, 103 pp. doi: 10.1007/s40818-018-0052-1.  Google Scholar

[7]

N. Jacobson, Basic Algebra. I, W. H. Freeman and Company, New York, Second edition, 1985.  Google Scholar

[8]

V. Jurdjevic and I. Kupka, Polynomial control systems, Math. Ann., 272 (1985), 361-368.  doi: 10.1007/BF01455564.  Google Scholar

[9]

V. Jurdjevic, Geometric Control Theory, volume 52 of Cambridge Studies in Advanced Mathematics, 1997. Google Scholar

[10]

S. KuksinV. Nersesyan and A. Shirikyan, Mixing via controllability for randomly forced nonlinear dissipative PDEs, J. Éc. Polytech. Math., 7 (2020), 871-896.  doi: 10.5802/jep.130.  Google Scholar

[11]

H. Nersisyan, Controllability of 3D incompressible Euler equations by a finite-dimensional external force, ESAIM Control Optim. Calc. Var., 16 (2010), 677-694.  doi: 10.1051/cocv/2009017.  Google Scholar

[12]

H. Nersisyan, Controllability of the 3D compressible Euler system, Comm. Partial Differential Equations, 36 (2011), 1544-1564.  doi: 10.1080/03605302.2011.596605.  Google Scholar

[13]

V. Nersesyan, Approximate controllability of Lagrangian trajectories of the 3D Navier–Stokes system by a finite-dimensional force, Nonlinearity, 28 (2015), 825-848.  doi: 10.1088/0951-7715/28/3/825.  Google Scholar

[14]

D. Phan and S. S. Rodrigues, Approximate controllability for Navier–Stokes equations in 3D rectangles under Lions boundary conditions, J. Dyn. Control Syst., 25 (2019), 351-376.  doi: 10.1007/s10883-018-9412-0.  Google Scholar

[15]

P. Quittner and P. Souplet, Superlinear Parabolic Problems: Blow-up, Global Existence and Steady States, Birkhäuser Verlag, Basel, 2007.  Google Scholar

[16]

S. S. Rodrigues, Navier–Stokes equation on the rectangle: Controllability by means of low mode forcing, J. Dyn. Control Syst., 12 (2006), 517-562.  doi: 10.1007/s10883-006-0004-z.  Google Scholar

[17]

A. Sarychev, Controllability of the cubic Schrödinger equation via a low-dimensional source term, Math. Control Relat. Fields, 2 (2012), 247-270.  doi: 10.3934/mcrf.2012.2.247.  Google Scholar

[18]

A. Shirikyan, Approximate controllability of three-dimensional Navier–Stokes equations, Comm. Math. Phys., 266 (2006), 123-151.  doi: 10.1007/s00220-006-0007-3.  Google Scholar

[19]

A. Shirikyan, Exact controllability in projections for three-dimensional Navier–Stokes equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 521-537.  doi: 10.1016/j.anihpc.2006.04.002.  Google Scholar

[20]

A. Shirikyan, Approximate controllability of the viscous Burgers equation on the real line, In Geometric Control Theory and Sub-Riemannian Geometry, Springer, Cham, 5 (2014), 351–370. doi: 10.1007/978-3-319-02132-4_20.  Google Scholar

[21]

A. Shirikyan, Control theory for the Burgers equation: Agrachev-Sarychev approach, Pure Appl. Funct. Anal., 3 (2018), 219-240.   Google Scholar

[1]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[2]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHum approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[3]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[4]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[5]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[6]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[7]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[8]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[9]

Pierre-Etienne Druet. A theory of generalised solutions for ideal gas mixtures with Maxwell-Stefan diffusion. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020458

[10]

Juan Pablo Pinasco, Mauro Rodriguez Cartabia, Nicolas Saintier. Evolutionary game theory in mixed strategies: From microscopic interactions to kinetic equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020051

[11]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[12]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[13]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[14]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[15]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[16]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[17]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[18]

M. S. Lee, H. G. Harno, B. S. Goh, K. H. Lim. On the bang-bang control approach via a component-wise line search strategy for unconstrained optimization. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 45-61. doi: 10.3934/naco.2020014

[19]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[20]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

2019 Impact Factor: 0.857

Article outline

[Back to Top]